Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had wisdom tooth and accompanying cyst removed on lower jaw. On augmentin. Experienced nausea and vomited after surgery. Cure?

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hello. I am 65 and had a wisdom tooth and accompanying cyst removed on lower jaw about a 10 days ago. I was on heavy dose of augmentin for about 8 days (three times per day) as well as 800 mg ibuprofen three times per day. I stopped the augmentin about 5 days ago (as I thought it was making me too nauseated), but still take the ibuprofen for slight discomfort on right side of head. I have experienced nausea and one day almost vomited about a week after surgery. Have been feeling lousy ever since....headachy, which I guess is to be expected for a while, but still queasy and tired and listless and just not right. I'm not sure, but I think I also have a penile yeast infection. How long should I expect to feel this way and how long does it take for the augmentin to leave the system (as I think that's what may be contributing to the queasiness and fatigue...yes or no?)? Should I be taking probiotics or will all this just clear up on its own? Is it, in fact, the augmentin, or could the continued use of ibuprofen be contributory? Result of anesthesia or something else? I also have a curious bruise in the vicinity of my XXXXXXX XXXXXXX that just appeared...could that be surgery related? Thanks for any advice you can give, XXXXXXX Demes
Posted Thu, 26 Sep 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer:
Both medications could have lead to your symptoms

Detailed Answer:

Thanks for posting,

I realized that you are actually trying to accuse just one of the medications but where as both could separately be causing your symptoms. I want to you first know what you are taking really high dosage of both medications, so side effects should be expected. Ibuprofen 800 mg twice daily is an idle dosage and it comes (in 1-10% of patients that take it) with side effects such as dizziness, epigastric pain, heartburn, nausea, vomiting, tinnitus and even headache. Ibuprofen's absorption is rapid, starts to take effect in 30-60min and can its effect can last for 4-6 hours.
Augmentin (amoxicillin/clavulanate) can lead to mycosis or candidiasis or fungal yeast infections (in almost any location of the body i.e skin, mouth, mucosal layers etc) and can also lead to nausea, vomiting, loose stools etc. So saying, the lesion you might be having on your penis might be due to the augmentin. Augmentin is made of amoxicillin and clavulanate. Amoxicillin's half life (duration of elimination from system) is between 1-2 hours where as clavulanic acid is between 0.8-1.4 hours but its secondary effect can last for hours to a couple days. Some conditions that develop such as penile yeast infection, might require treatment with nystatin to get rid off. Rashes can develop when taking augmentin or ibuprofen.
So, for the bruise, just observe for a a few days and see if it increases or not.

Hope that this helps
Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Had wisdom tooth and accompanying cyst removed on lower jaw. On augmentin. Experienced nausea and vomited after surgery. Cure? 7 minutes later
Thank you so much. What about probiotics?
Answered by Dr. Nsah Bernard 5 minutes later
Brief Answer:
Probiotics can be helpful with gut problem

Detailed Answer:

You are welcome. Yes, probiotics can be helpful as they contain natural microbial flora that can help if natural gut flora are unintentionally destroyed.
So I will totally encourage you taking probiotics.

Hope this help further.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor